Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 23, 2021, 3:55 AM CDT for Bay County, Calhoun County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 3:55 AM CDT (08:55 UTC)
- Expired
- Aug 23, 2021, 4:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 50
Counties Bay County, FL, Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 59 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WWUS82 KTAE 230855
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
455 AM EDT Mon Aug 23 2021
FLZ010-012>014-026-112-114-230945-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Washington FL-Coastal Gulf FL-
455 AM EDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of northwestern Gulf,
Bay and Calhoun Counties in the Panhandle of Florida, west central
Liberty County in Big Bend of Florida and southeastern Washington
Counties in the Panhandle of Florida through 545 AM EDT/445 AM
CDT/...
At 455 AM EDT/355 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 19 miles west of
Blountstown to 15 miles northeast of Lynn Haven to Panama City.
Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Springfield, Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air
Force Base, Orange, Parker, Wewahitchka, Bristol, Moose Pond,
Clarksville, Abe Springs, Allanton, Chipola Cutoff and Dirego Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3046 8557 3057 8542 3057 8533 3037 8484
3021 8505 2989 8536 3018 8581
TIME...MOT...LOC 0855Z 298DEG 20KT 3048 8539 3041 8547 3021 8567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
02-MONTGOMERYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:43 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 23, 2:43 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 343 AM EDT Mon Aug 23 2021 .NEAR TERM [Through Tonight]... An upper level trough will be heading out to the east this morning and an upper level ridge will be building in from the west. Drier mid-level air will move in with the ridge, limiting the coverage for precipitation later today. The highest chances for showers and thunderstorms will be limited to the FL Panhandle and along the coast with PoPs ranging from 60-70 percent. There may be a few isolated storms in our AL & GA counties this afternoon. The shower activity expected this afternoon will keep high temperatures today in the upper 80s and low 90s. The heat index may reach the mid-100s but is expected to remain below heat advisory criteria. The lows tonight will be in the mid 70s. .SHORT TERM [Tuesday Through Wednesday]... Tuesday will be a transition day in shifting our low-level flow from southwest to southeast. This will happen as a stalled front over Alabama and Georgia dissipates, and as an Atlantic ridge axis over the FL Peninsula shifts north across the area. The return to deep-layer southeast flow by Wed will continue to bring a seasonably moist and unstable air mass across the service area. As such, a familiar rhythm of afternoon showers and thunderstorms will continue, contrasted at night by development over warm Gulf waters. The sensible weather will not change much as a result of this transition, but the change in flow direction has an effect on where seabreeze boundaries set up and the direction that convection moves. .LONG TERM [Wednesday Night Through Monday]... Varying coverage of summertime showers and thunderstorms are expected. Thursday may be the one day this week that we can pick out with a reduced coverage of convection. On that day, an inverted trough or tropical wave will approach the east coast of Florida. There can be a tendency to have somewhat suppressed convective coverage on the day preceding such a feature. Any lull will be short-lived though, with deep and moist southeast flow arriving on Thu night and Fri as the wave passes west of our longitude. On Friday and Saturday, 500 mb heights will rise a bit as a strong mid-level high pinches off over the coastal Carolinas and expands this way. This will constrain convection somewhat but will not be enough to counter mesoscale lift along the seabreeze front. All in all, the long term looks like a typical summer pattern, with perhaps a short-lived lull in convection on Thursday. && .AVIATION... [Through 06Z Tuesday] Lingering showers and thunderstorms in the region are generally moving east and south towards the coast. MVFR cigs possible near 12z this morning for our AL and GA terminals. This should lift up to VFR again by 14z. Thunderstorms are expected to develop again for all terminals this afternoon through the evening with higher PoPs for ECP, TLH, and VLD. && .MARINE... Buoys 42036 and 42039 continue to show a southwest swell with a dominant period of 8 seconds early this morning, thanks to the lingering effect of Hurricane Grace in the southwest Gulf during the past weekend. The swell should run it course today and transition back to the more typical locally generated wind wave by this afternoon or tonight. From CWF synopsis...Gentle to moderate southwest breezes will prevail today, to the south of a stalled front over Alabama and Georgia. An Atlantic ridge axis will sharpen across the Florida Peninsula tonight, then shift northward across the Southeast States by midweek and linger there. This will bring a turn to moderate and occasionally fresh east to southeast breezes. && .FIRE WEATHER... With moist conditions in place the only fire weather concerns through the period will be low dispersions below 20 throughout the region today, except for the SE Big Bend. && .HYDROLOGY... Area rivers currently in flood should continue to fall over the next several days. Showers and thunderstorms are forecast each day this week, and although a few pockets of heavy rainfall will be possible, additional river flooding is not anticipated. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 89 75 91 73 89 / 70 40 60 30 60 Panama City 89 77 90 75 88 / 60 40 50 30 60 Dothan 94 74 92 72 88 / 40 10 50 30 70 Albany 91 74 94 73 89 / 40 10 50 30 70 Valdosta 88 74 90 73 87 / 70 30 60 30 60 Cross City 88 76 90 74 89 / 50 40 60 30 50 Apalachicola 86 78 88 76 86 / 70 50 50 40 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Montgomery SHORT TERM...Haner LONG TERM...Haner AVIATION...Montgomery MARINE...Haner FIRE WEATHER...Montgomery HYDROLOGY...Haner
In the hours before
Special weather statement, Aug 22, 10:44 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1144 PM EDT Sun Aug 22 2021
FLZ010-012-112-230415-
Coastal Bay FL-Inland Bay FL-Washington FL-
1144 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 1215 AM EDT/1115 PM CDT/...
At 1144 PM EDT/1044 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southeast of Vernon, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynn Haven, Nixon, Bayhead, Southport, Singer Road, Recota Beach,
Bayou George, Greenhead, Camp Flowers, Gainer Spring, Bennett,
Youngstown, Cairo, Porter Lake, Vicksburg, Majette and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8551 3035 8539 3030 8539 3022 8565
3050 8571
TIME...MOT...LOC 0344Z 340DEG 8KT 3046 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Aug 22, 11:52 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1252 AM EDT Mon Aug 23 2021
FLZ012-112-230545-
Coastal Bay FL-Inland Bay FL-
1252 AM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Bay County
through 145 AM EDT/1245 AM CDT/...
At 1252 AM EDT/1152 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Bayhead, Southport, Magnolia Beach, Cedar
Grove, Dirego Park, Beacon Beach, Bay Harbor, Recota Beach, College
Station, Bayou George, Brannonville, Millville and Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 8580 3041 8563 3012 8542 3000 8569
3001 8570
TIME...MOT...LOC 0452Z 334DEG 14KT 3032 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 23, 12:43 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1243 AM CDT Mon Aug 23 2021
FLZ008>010-230615-
Central Walton FL-Holmes FL-Washington FL-
1243 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Holmes and
north central Washington Counties through 115 AM CDT...
At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Bonifay, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Caryville, Westville, Barker Store, Whitehead
Crossroads, Cerrogordo, Prosperity, Gritney, Five Points, Hulaw,
Hickory Hill, Izagora, Baker Settlement, Poplar Head, Johnson
Crossroads and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 8586 3079 8555 3059 8575 3070 8585
3070 8587 3083 8600
TIME...MOT...LOC 0543Z 310DEG 13KT 3086 8587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 23, 2:35 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
235 AM CDT Mon Aug 23 2021
FLZ010>013-230815-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
235 AM CDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of southwestern Jackson,
northeastern Bay, northwestern Calhoun and eastern Washington
Counties in the Panhandle of Florida through 315 AM CDT...
At 235 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Marianna to 6 miles
southeast of Vernon. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Bradford, Altha, Alford, Wausau, Moose Pond,
Fountain, Singer Road, Camps Head, Porter Lake, Smyrna, Compass Lake,
Sylvania, Johnson Crossroads, Brock Crossroad, Betts, Orange Hill,
Ridgetop and Chason.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3075 8570 3074 8562 3077 8562 3071 8529
3058 8509 3044 8531 3044 8559 3059 8569
3074 8571
TIME...MOT...LOC 0735Z 308DEG 8KT 3064 8533 3058 8560
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Aug 23, 3:08 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 AM EDT Mon Aug 23 2021
FLZ010>013-026-112-230900-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
408 AM EDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of south central
Jackson, northeastern Bay and Calhoun Counties in the Panhandle of
Florida, west central Liberty County in Big Bend of Florida and
southern Washington Counties in the Panhandle of Florida through 500
AM EDT/400 AM CDT/...
At 407 AM EDT/307 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northwest of
Blountstown to 10 miles southwest of Vernon. Movement was southeast
at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynn Haven, Vernon, Blountstown, Live Oak, Bristol, Altha, Wausau,
Moose Pond, Clarksville, Abe Springs, Chipola, Camps Head, Holmes
Valley, Millers Ferry, Scotts Ferry, Kennys Mill, Bennett, Porter
Lake, Hugh Creek and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8514 3027 8488 3024 8580 3062 8589
TIME...MOT...LOC 0807Z 319DEG 7KT 3056 8518 3054 8586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Aug 23, 3:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 AM EDT Mon Aug 23 2021
FLZ010-012>014-026-112-114-230945-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Washington FL-Coastal Gulf FL-
455 AM EDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of northwestern Gulf,
Bay and Calhoun Counties in the Panhandle of Florida, west central
Liberty County in Big Bend of Florida and southeastern Washington
Counties in the Panhandle of Florida through 545 AM EDT/445 AM
CDT/...
At 455 AM EDT/355 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 19 miles west of
Blountstown to 15 miles northeast of Lynn Haven to Panama City.
Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Springfield, Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air
Force Base, Orange, Parker, Wewahitchka, Bristol, Moose Pond,
Clarksville, Abe Springs, Allanton, Chipola Cutoff and Dirego Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3046 8557 3057 8542 3057 8533 3037 8484
3021 8505 2989 8536 3018 8581
TIME...MOT...LOC 0855Z 298DEG 20KT 3048 8539 3041 8547 3021 8567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:37 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 23 min |
| Aug 22, 8:00 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 30 min |
| Aug 22, 8:33 PM CDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 42 min |
| Aug 22, 9:10 PM CDT | Special Weather Statement | TAE | Calhoun, Jackson, Washington | 35 min |
| Aug 22, 10:12 PM CDT | Special Weather Statement | TAE | Washington | 33 min |
| Aug 22, 10:44 PM CDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 22, 11:52 PM CDT | Special Weather Statement | TAE | Bay | 53 min |
| Aug 23, 12:43 AM CDT | Special Weather Statement | TAE | Holmes | 32 min |
| Aug 23, 2:35 AM CDT | Special Weather Statement | TAE | Washington | 40 min |
| Aug 23, 3:08 AM CDT | Special Weather Statement | TAE | Calhoun, Washington | 52 min |
| Aug 23, 3:43 AM CDT | Areal Flood Advisory | TAE | Bay, Washington | 3 hr |
| Aug 23, 4:42 AM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 48 min |
| Aug 23, 7:14 AM CDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 23, 7:45 AM CDT | Special Weather Statement | TAE | Gulf | 30 min |
| Aug 23, 9:22 AM CDT | Special Weather Statement | TAE | Franklin | 23 min |
| Aug 23, 10:42 AM CDT | Rip Current Statement | TAE | Bay, Gulf | 15 hr |
| Aug 23, 2:38 PM CDT | Special Weather Statement | TAE | Wakulla | 37 min |
| Aug 23, 4:37 PM CDT | Special Weather Statement | TAE | Walton | 38 min |
| Aug 23, 5:14 PM CDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Aug 22, 7:14 PM CDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Mitchell, Tift | 46 min |
| Aug 22, 8:29 PM CDT | Special Weather Statement | TAE | Colquitt, Mitchell | 31 min |
| Aug 22, 9:00 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Lowndes, Mitchell | 45 min |
| Aug 22, 9:01 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 44 min |
| Aug 22, 9:39 PM CDT | Special Weather Statement | TAE | Brooks, Colquitt, Mitchell | 51 min |
| Aug 22, 9:43 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 32 min |
| Aug 22, 9:51 PM CDT | Areal Flood Advisory | TAE | Brooks, Colquitt, Cook, Lowndes, Mitchell | 3 hr |
| Aug 22, 10:29 PM CDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Aug 23, 5:24 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell | 66 min |
| Aug 23, 5:37 PM CDT | Special Weather Statement | TAE | Cook | 53 min |
| Aug 23, 6:24 PM CDT | Special Weather Statement | TAE | Baker, Mitchell | 66 min |
| Aug 22, 7:15 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.